Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 40, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 5, 2006, 1:01 PM EDT for 6 counties in Florida. It took effect at Apr 6, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 1:01 PM EDT (17:01 UTC)
- In effect from
- Apr 6, 2006, 12:00 PM EDT
- Expired
- Apr 6, 2006, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 051701 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 101 PM EDT WED APR 5 2006 FLZ041-044>046-053-058-144-052300- /O.UPG.KMLB.FW.A.0033.060406T1700Z-060406T2300Z/ /O.NEW.KMLB.FW.W.0040.060406T1700Z-060406T2300Z/ /O.CON.KMLB.FW.W.0039.000000T0000Z-060405T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 101 PM EDT WED APR 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY. THE FIRE WEATHER WATCH FOR THURSDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY NORTHERLY FLOW BEHIND A COLD FRONT...WHICH IS MOVING ACROSS SOUTHERN FLORIDA TODAY...WILL PRODUCE LOW MINIMUM RELATIVE HUMIDITY VALUES ACROSS NORTHERN INTERIOR SECTIONS OF EAST CENTRAL FLORIDA BOTH WEDNESDAY AND THURSDAY AFTERNOONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ TES
3 follow-up statements
000 WWUS82 KMLB 060116 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 916 PM EDT WED APR 5 2006 FLZ041-044>046-053-058-144-061015- /O.CON.KMLB.FW.W.0040.060406T1700Z-060406T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 916 PM EDT WED APR 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY... DRY NORTH TO NORTHEAST FLOW WILL PRODUCE LOW MINIMUM RELATIVE HUMIDITY VALUES GREATER THAN SEVERAL HOURS THURSDAY AFTERNOON. DRYER CONDITIONS WILL EXIST OVER INTERIOR SECTIONS AWAY FROM THE COAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ JP
000 WWUS82 KMLB 060848 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 448 AM EDT THU APR 6 2006 FLZ041-044>046-053-058-144-062300- /O.EXT.KMLB.FW.W.0040.060406T1600Z-060406T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 448 AM EDT THU APR 6 2006 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... A DRY AIR MASS WILL REMAIN IN PLACE OVER THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA THIS AFTERNOON. BETWEEN 4 AND 6 HOURS OF RELATIVE HUMIDITY VALUES BELOW 35% ARE ANTICIPATED IN THE WARNING AREA. THE ATLANTIC SEA BREEZE IS EXPECTED TO RAISE AFTERNOON HUMIDITIES ABOVE CRITICAL LEVELS OVER COASTAL AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ CRISTALDI
000 WWUS82 KMLB 061811 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT THU APR 6 2006 FLZ058-070215- /O.CAN.KMLB.FW.W.0040.000000T0000Z-060406T2300Z/ /O.NEW.KMLB.FW.A.0034.060407T1700Z-060407T2300Z/ OKEECHOBEE- 211 PM EDT THU APR 6 2006 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. THE FIRE THREAT THIS AFTERNOON HAS DECREASED AS MOISTURE OFF THE ATLANTIC HAS MOVED INTO THE AREA. HOWEVER...WARM AND BREEZY CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT FRIDAY AFTERNOON. SOUTHERLY WINDS AROUND 15 MPH WILL CAUSE ANY NEW OR EXISTING BRUSH FIRES TO QUICKLY SPREAD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ041-044>046-053-144-062300- /O.NEW.KMLB.FW.A.0034.060407T1700Z-060407T2300Z/ /O.CON.KMLB.FW.W.0040.000000T0000Z-060406T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 211 PM EDT THU APR 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. WARM AND BREEZY CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT FRIDAY AFTERNOON. SOUTHERLY WINDS AROUND 15 MPH WILL CAUSE ANY NEW OR EXISTING BRUSH FIRES TO QUICKLY SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 5, 9:45 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 5, 9:45 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EDT WED APR 5 2006 .DISCUSSION... .CURRENT-TODAY...OF NOTE IS THE ONGOING STORM CLUSTER NORTH OF THE BAHAMAS THAT HAS BEEN ONGOING SINCE LAST NIGHT. THIS CLUSTER ORIGINATED OFFSHORE 40-60 NM FROM THE TREASURE COAST. A COLD FRONT RESPONSIBLE FOR THIS ONGOING CLUSTER AND A FEW STORMS ACROSS OSCEOLA AND OKEECHOBEE COUNTIES YESTERDAY IS CURRENTLY LOCATED NEAR THE BAHAMAS EXTENDING SOUTHWEST THROUGH THE SOUTHERN FLORIDA PENINSULA. HIGH PRESSURE LOCATED OVER THE MISSISSIPPI VALLEY WILL SLIDE EAST INTO THE SOUTHEASTERN U.S. TODAY WITH MUCH DRIER AIR AND LIGHT NORTHERLY WINDS ACROSS ECFL. NORTHERLY WINDS ARE PROGGED TO VEER NORTHEASTERLY THROUGH THIS AFTN AS THE SEA BREEZE DEVELOPS AND MOVES ONSHORE. CONDITIONS WILL REMAIN DRY WITH AFTN TEMPERATURES TOPPING OUT IN THE MID 80S INLAND AND THE UPPER 70S/LOWER 80S AROUND THE COAST. CURRENT FORECAST IN GOOD SHAPE AND DO NOT ANTICIPATE ANY NECESSARY CHANGES AT THIS TIME. && .MARINE...NORTH FLOW BEHIND WEAK FRONTAL BOUNDARY HAS BEEN 10 KNOTS OR LESS AS THE FOLLOWING HIGH PRESSURE RIDGE IS ALSO WEAK. SEAS SHOULD BE 2-3 FEET EXCEPT A LITTLE HIGHER IN THE GULF STREAM. LITTLE CHANGE TO PREVIOUS FORECAST. && .AVIATION...SOME LCL MVFR DUE TO GROUND FOG EARLY THIS MORNING FROM ST. LUCIE & MARTIN COUNTIES ALONG THE COAST...THOUGH WILL QUICKLY BURN OFF THROUGH THE REST OF THE MORNING. OTHERWISE VFR THROUGHOUT AS DRIER AIR INVADES SOUTHWARD BEHIND YESTERDAYS WEAK COLD FRONT. EXPECT WIND SHIFT ALONG COAST AFT 16Z VEERING NORTHERLY WINDS TO THE NORTHEAST AS THE EAST COAST SEA BREEZE FORMS AND MOVES INLAND. && .FIRE WEATHER...(PREV. DISCUSSION)...NWRLY FLOW OVER THE REGION IN THE WAKE OF THE COLD FRONT WILL PRODUCE STRONG DRY AIR ADVECTION THRU THU. EXPECT MIN RH VALUES OVER THE INTERIOR TO FALL BLO 35% BY EARLY AFTN...DURATIONS BETWEEN 4 AND 6 HRS. LCL PGRAD IS STILL WEAK ENOUGH TO ALLOW THE EAST COAST SEA BREEZE TO FORM BOTH DAYS...SO THE RFW WILL BE LIMITED TO THE INTERIOR COUNTIES. && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING LAKE/INLAND VOLUSIA/ORANGE/SEMINOLE/OSCEOLA/ OKEECHOBEE COUNTIES FOR TODAY. FIRE WEATHER WATCH LAKE/INLAND VOLUSIA/ORANGE/SEMINOLE/OSCEOLA/ OKEECHOBEE COUNTIES FOR THURSDAY AFTERNOON. && SHORT TERM...SEDLOCK LONG TERM....LASCODY
Hazardous weather outlook, Apr 5, 5:06 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 506 AM EDT WED APR 5 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 052115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 506 AM EDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... HIGH PRESSURE BUILDING OVER THE SOUTHEAST UNITED STATES TODAY WILL PUSH VERY DRY AIR INTO THE FLORIDA PENINSULA. THIS DRY AIR WILL POSE A THREAT FOR THE IGNITION AND SPREAD OF WILDFIRES... ESPECIALLY OVER THE INTERIOR COUNTIES WHERE MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BELOW 30%. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY WEATHER CONDITIONS WILL CONTINUE INTO THURSDAY...ESPECIALLY OVER THE INTERIOR. A FIRE WEATHER WATCH IS IN EFFECT FOR THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA FOR THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.